Alert archive / Tennessee / Tornado Warnings in 2023
Tornado Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Jan 12, 2023, 1:21 PM EST for 4 counties in Tennessee. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2023, 1:21 PM EST (18:21 UTC)
- Expired
- Jan 12, 2023, 1:35 PM EST
- In force
- 14 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cocke County, TN, Greene County, TN, Hamblen County, TN, Jefferson County, TN
The radar
The Knoxville radar (KMRX), 15 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 1:26 PM EST | TORNADO | 1 E Baneberry, TN | PRELIMINARY STORM SURVEY FINDS A PATH OF EF-0 DAMAGE WITH MAX WINDS OF 80 MPH. PATH LENGTH OF 1 MILE AND WIDTH OF 100 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.5
The text
As transmitted.
621
WFUS54 KMRX 121821
TORMRX
TNC029-059-063-089-121845-
/O.NEW.KMRX.TO.W.0002.230112T1821Z-230112T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Morristown TN
121 PM EST Thu Jan 12 2023
The National Weather Service in Morristown has issued a
* Tornado Warning for...
East central Jefferson County in east Tennessee...
Northwestern Cocke County in east Tennessee...
Western Greene County in east Tennessee...
Southeastern Hamblen County in east Tennessee...
* Until 145 PM EST.
* At 121 PM EST, a severe thunderstorm capable of producing a tornado
was located near Baneberry, or near Dandridge, moving northeast at
60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
White Pine around 130 PM EST.
Other locations impacted by this tornadic thunderstorm include
Lowland.
This includes the following highways...
Interstate 40 in Tennessee between mile markers 422 and 428.
Interstate 81 in Tennessee between mile markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3599 8334 3604 8341 3625 8322 3610 8307
TIME...MOT...LOC 1821Z 234DEG 51KT 3604 8333
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JLB1 follow-up statement
559
WWUS54 KMRX 121835
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
135 PM EST Thu Jan 12 2023
TNC029-059-063-089-121844-
/O.CAN.KMRX.TO.W.0002.000000T0000Z-230112T1845Z/
Jefferson TN-Cocke TN-Greene TN-Hamblen TN-
135 PM EST Thu Jan 12 2023
...THE TORNADO WARNING FOR EAST CENTRAL JEFFERSON...NORTHWESTERN
COCKE...WESTERN GREENE AND SOUTHEASTERN HAMBLEN COUNTIES IS
CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
Remember, a Severe Thunderstorm Warning still remains in effect.
LAT...LON 3599 8334 3604 8341 3625 8322 3610 8307
TIME...MOT...LOC 1834Z 234DEG 51KT 3615 8313
$$
JLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Jan 12, 12:29 PM EST, 52 minutes earlier.
Area forecast discussion, Jan 12, 12:29 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1229 PM EST Thu Jan 12 2023
...New AVIATION...
.UPDATE...
Issued at 910 AM EST Thu Jan 12 2023
A line of convection continues to organize across MS and AL and
northward into TN as it continues an eastward progression. Low-
level 0-1km shear on the 12z soundings shows a region of 40 to 45
kt shear which aligns closely with short-term RAP guidance and SPC
mesoanalysis. Surface analysis across our region shows a nearly
north to south warm front lingering near Greenback northward into
SE KY with the central valley through northeast Tennessee still
within a stable surface airmass. The southern valley is already
becoming well-mixed with gusty winds and dew points in the upper
50s to near 60F. To our west, mesoanalysis shows 0-3 km CAPE of
around 100 J/kg along this line of thunderstorms across
northwestern AL. As the boundary layer continues to warm with
increasing moisture across our forecast area, CAMs continue to
show the airmass becoming more conducive to severe weather across
our southern zones. Damaging winds will be the main risk with
strong low-level flow, but enough low-level shear and instability
is present to also support a QLCS tornado risk mid-day through the
afternoon, primarily across SE TN and SW NC.
We want to encourage the public to continue to monitor the
forecast throughout the day and have multiple ways to receive any
watches or warnings that could be issued.
&&
.SHORT TERM...
(Today and tonight)
Issued at 341 AM EST Thu Jan 12 2023
Key Messages:
1. A band of showers and thunderstorms will move across the area
today, with possibility of some strong to severe thunderstorms
2. Strong gusty winds over some of the higher elevations through
today
3. Rain showers transitioning to snow showers over the higher
terrain later tonight with accumulating snow beginning
Discussion:
A lot going on in the short term period. The surface low currently
over Arkansas will track northeast up the Ohio River Valley and then
to the Northeastern US during the period, and this system will drag
a cold front through our area early tonight. Out ahead of the cold
front, best jet dynamics will be this very late this morning into
the afternoon, and the hi-res CAMS are in good agreement that a band
of showers and thunderstorms will move across the area sometime in
the late morning/afternoon hours. Models are not in great agreement
on how much convective energy will be available, with the NAM as
usual much more bullish than the GFS. The HREF looks like a
reasonable compromise and shows upwards of 500 J/KG in the mean
across southern areas with lesser amounts further north (I will note
that the ensemble max does flirt with 1000 which is in better
agreement with the NAM). Models do agree there will be significant
low level shear (around 40kts 0-1 km across parts of south/central)
and the NAM at least shows significant 0-3km CAPE across the south.
There remains a threat of strong/severe storms with the band of
convection, with straight line winds the primary threat but a brief
tornado cannot be ruled out especially across the south and hail up
to quarter size also a possibility especially south.
The low level jet looks to approach or even exceed 40kts today, and
although the wind direction does not look ideal for mountain wave
enhancement we should still see wind gusts exceed 50 mph in some of
the normally favored higher elevation/foothills locations, so the
wind advisory will be left as is.
As the colder air pushes in late tonight, we will see at least the
higher elevations transitioning to snow showers as the freezing
level lowers and the cold advection/northwest flow picks up. Right
now it appears most valley locations will struggle to get cold
enough for snow by the end of the night, although some spots may see
snow mix in late. Snow will start to accumulate over the higher
terrain as temperatures lower, with some of the highest peaks
getting a few inches of snow by morning. See below for more
discussion about the snow potential, but the eastern mountain winter
storm watch is being upgraded to a warning and a winter weather
advisory issued for much of SW VA.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 341 AM EST Thu Jan 12 2023
Key Messages:
1. Northwest flow snowfall is expected to continue Friday through
Saturday morning. Significant snowfall accumulations are likely in
the higher elevations of the Tennessee mountains.
2. Light snow showers and flurries, possibly mixed with rain during
the day on Friday, are expected elsewhere with limited accumulations
possible on Friday night.
Discussion:
By sunrise Friday we'll be in full swing of a northwest flow event
leading to orographically enhanced snowfall. Might be easiest to
break down what is expected to happen geographically.
Appalachian Mountains:
Temperatures in the southern Appalachian Mountains should drop below
freezing overnight, and will remain below freezing all day Friday
and into Saturday when the precipitation should finally exit the
region. During this time prolonged northwest flow in the lower
levels of the atmosphere will maintain the efficiency of the
orographic lift. Expect the vast majority of this event for the
mountains to be all snow. With the back trajectory of the air
expected to go back to the Great Lakes, this usually indicates that
there is more moisture in the lower levels of the atmosphere than in
scenarios where the trajectory is further west of the Great Lakes.
With this extra moisture from the Great Lakes combined with the
extended duration of northwest flow, the snowfall totals are
expected to quickly climb in the mountains. Have converted the
Winter Storm Watch to a Winter Storm Warning, with elevations above
2,500 feet expected to see the highest snowfall totals and biggest
impacts, and cannot completely rule out seeing 1+ foot of snow at
the very tops of the mountains. With somewhat breezy conditions
possibly blowing snow around expect poor driving conditions across
much of the southern Appalachian mountains on Friday.
Cumberland Plateau, and higher elevations of northeast TN and
southwest VA:
The comparatively lower elevation of this area means they should see
lower snowfall totals for this event. Temperatures in these areas
are likely to hover near the freezing mark meaning we could see
light snow early Friday, transition back to rain after sunrise, and
then back to snow Friday night when temperatures drop again. These
areas are the lowest confidence parts of the forecast due to this
temperature uncertainty. Have stuck close to NBM/WPC guidance in
these areas with the best chances to see accumulating snowfall being
at elevations above 2,000 feet. With temperatures not expected to
dramatically drop below freezing until Friday night the first rounds
of snow may take a while to accumulate on the warmer ground,
hopefully limiting impacts on roads. Will issue a winter weather
advisory for most of southwest Virginia for early Friday morning and
into early Saturday. Biggest impacts will be in the higher
elevations of the plateau and local ridgetops.
Lower elevations of the eastern Tennessee Valley:
The lower elevations should see the least impacts from this system.
QPF amounts continue to look fairly light and with no topography to
wring out the moisture any precipitation that does fall should be
fairly light, and likely rain as temperatures are expected to be in
the mid to upper 30's across most of the Valley during the daytime.
Again, with temperatures being fairly warm Today (Thursday) getting
the ground to be cold enough to start accumulating snow will be much
more difficult in the lower elevations, with grassy and elevated
surfaces being the best places to possibly see some light snow
accumulate. In the lower elevations of southwest VA and far
northeast TN NBM probabilistic guidance shows about a 30-50% chance
to see greater than 1" of snowfall, again mainly on grassy and
elevated surfaces.
Snow in the mountains should be pretty much all finished before
sunrise on Saturday with the chilly temperatures continuing with the
northerly winds. We'll move into a warming trend with quiet weather
the rest of the weekend and into next week. A fast moving system
should zip through the Ohio Valley on Monday into Tuesday proving
another quick round of showers. Then a deeper trough and stronger
front will move through the eastern US towards the end of the work
week, possibly bringing another round of showers and thunderstorms.
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM EST Thu Jan 12 2023
A line of strong to severe thunderstorms has moved through CHA and
is approaching TYS at the moment. Storms will approach TRI later
this afternoon. Gusty winds are the main threat with this line but
a brief tornado cannot be ruled out. Storms are developing behind
this line in Middle Tennessee. These showers and storms will move
into the region mid to late afternoon. By early evening, the
lightning threat will be diminishing but showers will continue
overnight and tomorrow morning. A cold front will move through
overnight with winds becoming northwesterly. Showers will continue
overnight and tomorrow morning as wrap around moisture lingers
behind this system. CIGs will be MVFR/VFR off and on today
becoming MVFR shortly after sunset. IFR CIGs will be possible at
TRI in the early morning hours. Conditions will be slow to improve
tomorrow morning as rain lingers. A brief changeover to light
snow is possible tomorrow morning at TRI but accumulation is
unlikely during this timeframe.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 67 37 43 29 / 100 30 10 0
Knoxville McGhee Tyson Airport, TN 63 36 40 27 / 100 70 40 20
Oak Ridge, TN 63 36 41 28 / 100 60 40 20
Tri Cities Airport, TN 66 35 40 26 / 100 90 50 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Wind Advisory until 7 PM EST this evening for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
Winter Storm Warning from midnight tonight to 7 AM EST Saturday
for Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-
Sevier Smoky Mountains-Southeast Carter-Southeast Greene-
Southeast Monroe-Unicoi.
VA...Winter Weather Advisory from 4 AM Friday to 7 AM EST Saturday
for Lee-Russell-Washington VA-Wise.
&&
SHORT TERM...
LONG TERM....ABM
AVIATION...McDHazardous weather outlook, Jan 12, 4:26 AM EST, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 426 AM EST Thu Jan 12 2023 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 426 AM EST Thu Jan 12 2023 /326 AM CST Thu Jan 12 2023/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight A line of showers and thunderstorms will move across the area today. Some of these storms may be strong to severe with damaging wind gusts the primary threat. There is also a possibilty of hail up the quarter size and a low risk of a brief tornado. The greatest concern is across the Plateau and southeast Tennessee as well as extreme southwest North Carolina. Strong and gusty southerly winds are forecast across the portions of the higher elevations and foothills of the East Tennessee mountains today. The rain showers will begin transitioning to snow showers late tonight especially across the terrain, and accumulating snowfall will begin over the higher elevations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Rain will change to snow across the higher elevations late tonight, then in the lower elevations by Friday morning. Snow accumulations are expected over the higher elevations of the far East Tennessee mountains, mountains of southwest Virginia, and possibly the northern Plateau. Significant accumulations are likely in the East Tennessee mountains where a Winter Storm Warning has been issued. Little to no accumulations are expected across the lower terrain. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed today. Also, snowfall reports are welcome Friday through Saturday morning.
In the hours before
Special weather statement, Jan 12, 11:45 AM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Morristown TN
1145 AM EST Thu Jan 12 2023
TNZ067-068-083>086-121730-
Rhea TN-Northwest Monroe TN-Roane TN-Loudon TN-Meigs TN-McMinn TN-
1145 AM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of eastern Rhea,
southern Loudon, northeastern Meigs, northeastern McMinn,
northwestern Monroe and Roane Counties through 1230 PM EST...
At 1145 AM EST, Doppler radar was tracking a strong thunderstorm near
Decatur, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oak Ridge, Lenoir City, Kingston, Sweetwater, Loudon, Decatur,
Fairview, Spring City, Midtown and Harriman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 PM EST for east
Tennessee.
&&
LAT...LON 3567 8494 3597 8444 3561 8418 3548 8485
TIME...MOT...LOC 1645Z 247DEG 43KT 3556 8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DGSLocal storm report, Jan 12, 12:10 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1210 PM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM TSTM WND DMG 4 W CLEVELAND 35.18N 84.93W
01/12/2023 BRADLEY TN PUBLIC
TREES DOWN.
&&
DHSpecial weather statement, Jan 12, 12:22 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Morristown TN
1222 PM EST Thu Jan 12 2023
TNZ071-085>087-121800-
Northwest Monroe TN-Southeast Monroe TN-NW Blount TN-McMinn TN-
1222 PM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of southeastern McMinn,
southwestern Blount and Monroe Counties through 100 PM EST...
At 1222 PM EST, Doppler radar was tracking a strong thunderstorm over
Etowah, or 8 miles southeast of Athens, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Madisonville, Etowah, Englewood, Vonore, Tellico Plains, Fort Loudon
State Park, Tariffville, McGee Carson Peninsula, Bullet Creek and
Citico Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EST for southwestern
North Carolina...and east Tennessee.
&&
LAT...LON 3527 8446 3528 8450 3527 8452 3544 8456
3568 8404 3542 8400 3541 8402 3537 8401
3535 8404 3530 8402 3528 8404 3527 8406
TIME...MOT...LOC 1722Z 250DEG 50KT 3535 8452
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DGSSpecial weather statement, Jan 12, 12:25 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Morristown TN
1225 PM EST Thu Jan 12 2023
TNZ036-067>069-071-121815-
Anderson TN-Roane TN-Loudon TN-Knox TN-NW Blount TN-
1225 PM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of northeastern Loudon,
southeastern Anderson, Knox, northwestern Blount and east central
Roane Counties through 115 PM EST...
At 1225 PM EST, Doppler radar was tracking a strong thunderstorm over
Lenoir City, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Knoxville, Oak Ridge, Maryville, Lenoir City, Alcoa, Loudon,
Farragut, Louisville, Rockford and Eagleton Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3589 8442 3616 8397 3581 8376 3568 8428
TIME...MOT...LOC 1725Z 243DEG 43KT 3579 8430
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JLBSpecial weather statement, Jan 12, 12:26 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Morristown TN
1226 PM EST Thu Jan 12 2023
NCZ060-TNZ087-101-102-121815-
Cherokee NC-West Polk TN-East Polk TN-Southeast Monroe TN-
1226 PM EST Thu Jan 12 2023
...Strong thunderstorms will impact portions of western Cherokee,
Polk and south central Monroe Counties through 115 PM EST...
At 1226 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Benton to 8 miles southeast of Wildwood
Lake. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Benton, Ducktown, William L. Davenport Refuge, Coker Creek, Violet,
Conasauga, Big Frog Mountain, Parksville, Turtletown and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 PM EST for southwestern
North Carolina...and east Tennessee.
&&
LAT...LON 3499 8478 3502 8476 3527 8459 3527 8446
3524 8437 3527 8434 3528 8402 3499 8426
TIME...MOT...LOC 1726Z 272DEG 35KT 3521 8458 3499 8476
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DGSLocal storm report, Jan 12, 12:57 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1257 PM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM NON-TSTM WND GST 2 N ALCOA 35.82N 83.98W
01/12/2023 M69 MPH BLOUNT TN ASOS
ASOS STATION KTYS KNOXVILLE MCGHEE TYSON.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:44 AM EST | Winter Storm Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 57 hr |
| Jan 12, 3:44 AM EST | Winter Weather Advisory | MRX | Bledsoe, Campbell, Carter, Claiborne, Morgan, Polk and 2 more | 51 hr |
| Jan 12, 10:35 AM EST | Special Weather Statement | MRX | Marion, Sequatchie | 40 min |
| Jan 12, 10:52 AM EST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 38 min |
| Jan 12, 11:26 AM EST | Special Weather Statement | MRX | Hamilton | 34 min |
| Jan 12, 11:33 AM EST | Special Weather Statement | MRX | Rhea | 42 min |
| Jan 12, 11:45 AM EST | Special Weather Statement | MRX | Loudon, Meigs, Roane | 45 min |
| Jan 12, 11:49 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 41 min |
| Jan 12, 12:22 PM EST | Special Weather Statement | MRX | Monroe | 38 min |
| Jan 12, 12:25 PM EST | Special Weather Statement | MRX | Knox, Loudon | 50 min |
| Jan 12, 12:26 PM EST | Special Weather Statement | MRX | Polk | 49 min |
| Jan 12, 12:44 PM EST | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Knox, Sevier | 29 min |
| Jan 12, 12:47 PM EST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Jefferson, Knox, Union | 30 min |
| Jan 12, 12:52 PM EST | Severe Thunderstorm Warning | MRX | Blount, Sevier | 38 min |
| Jan 12, 1:07 PM EST | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Hamblen, Jefferson, Knox, Sevier | 38 min |
| Jan 12, 1:15 PM EST | Tornado Warning | MRX | Jefferson | 15 min |
| Jan 12, 1:34 PM EST | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Unicoi, Washington | 56 min |
| Jan 12, 2:07 PM EST | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 53 min |
| Jan 12, 4:06 PM EST | Special Weather Statement | MRX | Marion | 39 min |
| Jan 12, 6:43 PM EST | Special Weather Statement | MRX | Bledsoe, Sequatchie | 47 min |
Nearby
Tornado Warnings in Tennessee, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.